ROBIN L. KAPLAN, M.D.
To the editor: The report by Durant and colleagues in the February issue (1) is interesting, but, with one exception, their patients are not convincing examples of persons who have developed pulmonary toxicity secondary to carmustine (bischloroethylnitrosourea, BCNU). Nine of the 10 patients were receiving one or more drugs known to produce hypersensitivity reactions or fibrosis simultaneously with carmustine. Only the patient with glioblastoma received no prior or concurrent chemotherapy. In addition, five of the 10 patients (including the patient with glioblastoma) had received prior radiation therapy. However scrupulously the lungs had been shielded, it is difficult to completely exclude
Learn more about subscription options.
Register Now for a free account.
KAPLAN RL. Pulmonary Effects of Carmustine (Bischloroethylnitrosourea, BCNU). Ann Intern Med. 1979;91:131–133. doi: 10.7326/0003-4819-91-1-131_2
Download citation file:
Published: Ann Intern Med. 1979;91(1):131-133.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only